zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A quadrature tau method for fractional differential equations with variable coefficients. (English) Zbl 1269.65068
Summary: We develop a direct solution technique for solving multi-order fractional differential equations (FDEs) with variable coefficients using a quadrature shifted Legendre tau (Q-SLT) method. The spatial approximation is based on shifted Legendre polynomials. A new formula expressing explicitly any fractional-order derivatives of shifted Legendre polynomials of any degree in terms of shifted Legendre polynomials themselves is proved. Extension of the tau method for FDEs with variable coefficients is treated using the shifted Legendre-Gauss-Lobatto quadrature. Numerical results are given to confirm the reliability of the proposed method for some FDEs with variable coefficients.
MSC:
65L05Initial value problems for ODE (numerical methods)
34A08Fractional differential equations
34A30Linear ODE and systems, general
References:
[1]Garrappa, R.; Popolizio, M.: On the use of matrix functions for fractional partial differential equations, Math. comput. Simulation 81, 1045-1056 (2011) · Zbl 1210.65162 · doi:10.1016/j.matcom.2010.10.009
[2]Podlubny, I.: Fractional differential equations, Mathematics in science and engineering 198 (1999) · Zbl 0924.34008
[3]Ray, S. S.; Bera, R. K.: Solution of an extraordinary differential equation by Adomian decomposition method, J. appl. Math. 4, 331-338 (2004) · Zbl 1080.65069 · doi:10.1155/S1110757X04311010
[4]Li, C.; Taoa, C.: On the fractional Adams method, Comput. math. Appl. 58, 1573-1588 (2009)
[5]Abdulaziz, O.; Hashim, I.; Momani, S.: Application of homotopy-perturbation method to fractional ivps, J. comput. Appl. math. 216, 574-584 (2008) · Zbl 1142.65104 · doi:10.1016/j.cam.2007.06.010
[6]Yanga, S.; Xiao, A.; Su, H.: Convergence of the variational iteration method for solving multi-order fractional differential equations, Comput. math. Appl. 60, 2871-2879 (2010) · Zbl 1207.65109 · doi:10.1016/j.camwa.2010.09.044
[7]Odibat, Z.; Momani, S.; Xu, H.: A reliable algorithm of homotopy analysis method for solving nonlinear fractional differential equations, Appl. math. Model. 34, 593-600 (2010) · Zbl 1185.65139 · doi:10.1016/j.apm.2009.06.025
[8]Bhrawy, A. H.; Abd-Elhameed, W. M.: New algorithm for the numerical solutions of nonlinear third-order differential equations using Jacobi–Gauss collocation method, Math. probl. Eng. 2011 (2011) · Zbl 1217.65155 · doi:10.1155/2011/837218
[9]Coutsias, E. A.; Hagstrom, T.; Torres, D.: An efficient spectral method for ordinary differential equations with rational function, Math. comp. 65, 611-635 (1996) · Zbl 0846.65037 · doi:10.1090/S0025-5718-96-00704-1
[10]Doha, E. H.; Bhrawy, A. H.; Hafez, R. M.: A Jacobi-Jacobi dual-Petrov–Galerkin method for third- and fifth-order differential equations, Math. comput. Model. 53, 1820-1832 (2011) · Zbl 1219.65077 · doi:10.1016/j.mcm.2011.01.002
[11]Doha, E. H.; Bhrawy, A. H.; Saker, R. M.: Integrals of Bernstein polynomials: an application for the solution of high even-order differential equations, Appl. math. Lett. 24, 559-565 (2011)
[12]Funaro, D.: Polynomial approximation of differential equations, Lecturer notes in physics (1992) · Zbl 0774.41010
[13]Esmaeili, S.; Shamsi, M.: A pseudo-spectral scheme for the approximate solution of a family of fractional differential equations, Commun. nonlinear sci. Numer. simul. 16, 3646-3654 (2011) · Zbl 1226.65062 · doi:10.1016/j.cnsns.2010.12.008
[14]Ghoreishi, F.; Yazdani, S.: An extension of the spectral tau method for numerical solution of multi-order fractional differential equations with convergence analysis, Comput. math. Appl. 61, 30-43 (2011) · Zbl 1207.65108 · doi:10.1016/j.camwa.2010.10.027
[15]Pedas, A.; Tamme, E.: On the convergence of spline collocation methods for solving fractional differential equations, J. comput. Appl. math. 235, 3502-3514 (2011) · Zbl 1217.65154 · doi:10.1016/j.cam.2010.10.054
[16]Vanani, S. K.; Aminataei, A.: Tau approximate solution of fractional partial differential equations, Comput. math. Appl. (2011)
[17]Doha, E. H.; Bhrawy, A. H.; Ezz-Eldien, S. S.: Efficient Chebyshev spectral methods for solving multi-term fractional orders differential equations, Appl. math. Model. (2011)
[18]Doha, E. H.; Bhrawy, A. H.; Hafez, R. M.: A Jacobi dual-Petrov–Galerkin method for solving some odd-order ordinary differential equations, Abstr. appl. Anal. 2011 (2011) · Zbl 1216.65086 · doi:10.1155/2011/947230
[19]Deng, J.; Ma, L.: Existence and uniqueness of solutions of initial value problems for nonlinear fractional differential equations, Appl. math. Lett. 23, 676-680 (2010) · Zbl 1201.34008 · doi:10.1016/j.aml.2010.02.007
[20]El-Sayed, A. M. A.; El-Mesiry, A. E. M.; El-Saka, H. A. A.: Numerical solution for multi-term fractional (arbitrary) orders differential equations, Comput. appl. Math. 23, 33-54 (2004) · Zbl 1213.34025 · doi:10.1590/S0101-82052004000100002 · doi:http://www.scielo.br/scielo.php?script=sci_abstract&pid=S1807-03022004000100002&lng=en&nrm=iso&tlng=en